Update on t3/t4

Well after being on thyroxine for 13 years I decided to go an see an endo who has given me a trial on t3/ t4 reduced levo to around 60 and 15 t3 well my anxiety has got that bad adrenaline rushes all the time, I can't stand without my blood pressure and pulse going to an alarming rate, so I think I am going to knock the t3 on the head I can't cope with feeling so ill all day every day, when I get up in the mornings my bp and pulse got crazy too, at least I gave it ago, I suffered with anxiety whilst just on t4 but I don't think it was this bad I can remember reducing my t4 once before and feeling this way, it's a living nightmare.

8 Replies

  • What was your Levo before it was reduced? I thought it was 125 but am I wrong? Also, I suspect that you wanted to try the T3 because you felt under dosed. If that is the case, it seems odd that your T4 was reduced especially by so much. It does mean an overall reduction from 125 to 120! (based on the assumption that T3 is 4 times more potent than T4, it means you are now having 60 T4 and the equivalent of 60 in T3) No wonder you are feeling bad!

    Therefore, do not assume that the T3 is causing the problem.

    Another point is that it is a lot of T3 to start all at once. Do you take it all in one go? Please do post again and give a run-down of what you take when. There are people on here who have gone to T3, and they can help you.

    When such major changes in your regime are taking place, it is often a very good idea to kepp notes of what you are taking, when you have problems, and then you can tweak things a bit and see how you are doing.

    The point is that if you were still having hypo symptoms on 125 of T4, you are also bound to have hypo symptoms if your overall dosage, albeit a combined dosage, is reduced.

  • Hi thanks for replying, when I went to see the endo she said to reduce levo to 100 and add 20 mcg t3 split into two doses, I thought this was too bigger dose to start with so took 5 mg three times a day, I this made my adrenaline worse she said to cut levo down to 50 but I still take 15 mcg t3' since doing this anxiety, adrenaline rushes have been much worse, and bp and pulse quite high during the day ie ranging from 159/89' when moving sometimes its 133/155 which is quite frightening.

  • Anxiety and adrenaline rushes can be down to under-treatment or over.

    I was having terrible palpitations and rapid heartbeat for sometimes 40 minutes with raised BP too, but as I have increased the Levo from 100 to 150, they have much improved.

    Rather than giving up altogether on the T3, perhaps you could re-think the whole thing, make sure that your T4 is still OK (maybe stick with 100 or so) then wait a few days and re-introduce the T3 more gently, a tiny amount at a time, what is the strength of your tablets?

    If they are 10s, then you could split them into 4 maybe, and take 2 quarters in the morning and 1 quarter 6 and 12 hours later, which is a total of 10 for the whole day, but spread out so you don't have too much at any one time. Keeping a record of when you take the tablets and what happens to your pulse and BP could be useful.

    This is only a personal suggestion, I don't have any knowledge except from reading other people's experiences, please don't think I am pushing you into anything, because in the end you are the one who has to decide.

    With T3, though, it can be a shock to the system, and in that case slowly, slowly is the best way.

  • I totally agree with marram and think you are probably under dosed, although it is hard to be sure as I do get similar symptoms when under and over medicated. Are you able to have a blood test, as this may give some clues? Xx

  • My endo told me to stop T4 completely before stating T3 ! Ging

  • Hi thanks for replyingI may go back up to 100 I can remember reducing it once before off my own back and being like this it is truly awful time for me at the moment, I am having to reply on everyone x

  • kimbo, I know well from personal experience how difficult it is, the uncertainty, the need to be reassured, I have been through it myself. It was particularly hard for me since December, because the previous low dosage of thyroxine had actually caused my heart to be enlarged, and whenever the horrible palpitations and rapid heartbeat came, I was convinced I was taking too much thyroxine and I was going to have a heart attack.

    I knew for a certainty that I was not having enough thyroxine - but I was terrified that it was too late for me. I asked the doctor for an increase, and he was so sure that it was not right for me that he almost convinced me.

    In the end, I had some private blood tests - it was a simple finger-prick which I did at home- and that confirmed to me that although the T4 was OK, the T3 was, indeed, low. I have slowly, very slowly, by splitting tablets and keeping meticulous records, and giving myself a minimum of three weeks between changes, now reached the point where I am more relaxed, able to go out alone (I was completely dependent on my husband to take me out), and the terrifying periods of rapid heartbeat (up to 180) are now just momentary glitches lasting no more than a few seconds.

    I sincerely would love to see you having the same success. This is not years ago, this is only in the last three months that I have been able to truly say I know I am on the right path. I have not finished, because my aim is to go on a T4-T3 combination, as I am sure in my own mind that it is the right way for me.

    In using the T3 (I will probably have to have a private prescription as my own GP is absolutely against it) I will follow exactly the suggestions I have given to you. I will split the tablets and take three doses of decreasing strength, starting with the tiniest amount I can manage. This is not my own idea but has come from the book 'Recovering with T3' by Paul Robinson. Although he was on a T3 only regimen, the principles and suggestions he makes seem perfectly sensible to me.

    Perhaps the suggestion made by Clarebear might appeal to you - to get a blood test, if you can get your GP or your Endo to do the free T3. If not, perhaps a private blood test would be a possibility. If you can do that, then I am sure it will help you to know how to go forward.

    Marie XXXX

  • Don't suppose you have checked your adrenals? T3 can add stress....... And the dizzyness and bp areal adrenal related. Suggest you consider a saliva test.


You may also like...